MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Codes Crack (1135); Material Deformation (2976)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The intraocular lens was not implanted.Device evaluation: visual inspection was performed to the photo provided.Residues of lubricant material were observed on the cartridge which indicated that the unit was handled and prepared for surgical use.The lens was observed stuck at the cartridge tip area.Cartridge was observed with a crack at the cartridge tube section.Dent/distortion was also observed on cartridge tip.The complaint issue reported was verified.However, based on the evidence observed, it is not possible to confirm if the defect observed is related to manufacturing, as the reported cartridge was handled and prepared for surgical use.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The dfu provide the customer with proper usage instructions and guidelines.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that the scrub nurse prepared the intraocular lens (iol).The surgeon moved the plunger from the loaded to the locked position.When it locked, he heard a strange sound and then looked down at cartridge and saw that it had cracked and the iol was sticking out of the side.Cartridge tip damage was observed per a photo provided by the customer.No additional information was provided to abbott medical optics.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key7292377
Report Number2648035-2018-00285
Device Sequence Number11002286
Product Code HQL
UDI-Device Identifier05050474558113
UDI-Public(01)05050474558113(17)190809
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/09/2019
Device Model NumberPCB00
Device Catalogue NumberPCB0000125
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2018
Initial Report FDA Received Date02/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1